# SDR FQAR20150224018

- Difficulty date: February 20, 2015
- Submitted: February 24, 2015
- Operation: General aviation
- Filed by: Bird Acquisition LLC., repair station FQAR173S
- Aircraft: N430PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843488
- Aircraft time: 17,196 hours
- Engine: Lyc O360A4M
- Propeller: Snsnch 76EM8S5
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Axle
- Part number: 78738802
- Condition: Cracked
- Location: Mlg
- Part time: 17,196 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION, A LARGE CRACK WAS DISCOVERED IN THE LT MLG BETWEEN THE TORQUE LINK MOUNTING EARS.  IF ALLOWED TO CONTINUE, IT IS LIKELY THE EAR WOULD HAVE SEPARATED, ALONG WITH THE LOWER END OF THE TORQUE LINKS.  ALTHOUGH THE CRACK HAD PROGRESSED TO THE POINT IT WAS READILY IDENTIFIABLE, IT WOULD BE POSSIBLE FOR THE CRACK TO BE OBSCURED BY GREASE AND BE HARD TO DETECT.
